MAUDE Adverse Event Report: RESPIRONICS, INC. ALICE NIGHTONE; VENTILATORY EFFORT RECORDER

RESPIRONICS, INC. ALICE NIGHTONE; VENTILATORY EFFORT RECORDER
Model Number 1114801
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was made aware of an allegation that a user received a burn injury to the chest while using the alice nightone device.Observations of powder coming out of the battery and peeling on the surface of the battery were reported.The patient was reportedly prescribed ointment for the burn and has not required any further intervention.The manufacturer has requested return of the device and all accessories that were in use at the time of the event, and the investigation is on-going.On completion of the manufacturer's investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer received the device for investigation.The original batteries that were used during the event were not returned with the device.There was no thermal damage noted to the battery compartment or to any internal pca components.Battery leakage was found during testing on the top side of the rf shielding.No overheating was noted.The batteries are not manufactured nor provided to the customer by the manufacturer of this device.Although a burn injury to a patient's chest was reported, the manufacturer concludes the device did not cause or contribute to the event.Based on the information available, the manufacturer also concludes no further action is necessary, but will continue to monitor the complaint system for similar events.

Brand Name
ALICE NIGHTONE
Common Device Name
VENTILATORY EFFORT RECORDER
Manufacturer (Section D)
RESPIRONICS, INC.
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rod mell
6501 living place
pittsburgh, PA 15206
7243349303
MDR Report Key12668285
Report Number2518422-2021-04601
Device Sequence Number1206274
Product Code MNR
UDI-Device Identifier00606959039797
UDI-Public00606959039797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1114801
Device Catalogue Number1114801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale